MAUDE Adverse Event Report: ZIMMER BIOMET, INC. FREEDOM CONSTR HD 36MM T1 +9MM; PROSTHETIC, HIP

ZIMMER BIOMET, INC. FREEDOM CONSTR HD 36MM T1 +9MM; PROSTHETIC, HIP
Model Number N/A
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Failure of Implant (1924); Joint Dislocation (2374)
Date of Event 08/21/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: 00625006525, bone screw selftapping 6.5 mm dia.25 mm length, lot# j7470733.00625006525, bone screw selftapping 6.5 mm dia.25 mm length, lot# j7470734 x3.110010267, g7 osseoti multihole 58mm g , lot # 7196532.11-301303, arcos con sz c std 60mm, lot #632650.11-301620, arcos 20x200mm cyl dist , lot # 032610.010000820, g7 hi-wall arcomxl lnr 36mm g, lot # 6588427.010000985, g7 freedom const e1 lnr 36mm g, lot # 7042237.G2: foreign: (b)(4).Multiple mdr reports were filed for this event, please see associated reports: 0001825034 - 2023 - 02169.0001825034 - 2023 - 02170.0001825034 - 2023 - 02172.0001825034 - 2023 - 02173.The device will not be returned for analysis as it¿s location is not known; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch will be submitted h3 other text : device remains implanted.
 
Event or Problem Description
Me 9-14.It was reported that during a revision of unknown devices, the doctor noted that the acetabulum was not prepared correctly; therefore, inserted the cup with fixation of four screws.During the attempts of reduction, encountered difficulty and upon delivery of force, led to rotation of the press-fit femoral stem.A curved stem was then placed and as additional reduction attempts were made, the stem also rotated, leading to the stem being cemented.In the process of testing the hip, one event of dislocation occurred; therefore, additional reduction maneuvers were repeated.The procedure was completed and the patient was transported out of the or.After approximately 1 hour, the patient was returned to the or due to dislocation.The liner was revised to a freedom liner and was successfully reduced without dislocation.Subsequently, due to the use of tensile force, the cup detached from the acetabular wall and the patient was hospitalized hip pendent.There is no additional information available at the time of this report.
 
Event or Problem Description
There is no update to the prior event description provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected updated: b4 g3 g6 h2 h6 component code: mechanical (g04) - head h10 no product was returned or pictures provided; visual and dimensional evaluations could not be performed.Complaint confirmed based on evaluation of the provided x-rays.Review of the device history record identified no deviations or anomalies during manufacturing related to the reported event.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: possible loosening of the acetabular cup and associated cement with lateral migration of the acetabular construct.Associated hip dislocation post revision.Loosening of the femoral component.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
FREEDOM CONSTR HD 36MM T1 +9MM
Common Device Name
PROSTHETIC, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key17744741
Report Number0001825034-2023-02174
Device Sequence Number4236387
Product Code KWZ
UDI-Device Identifier00880304203495
UDI-Public(01)00880304203495(17)300811(10)620700
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K030047
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number11-107021
Device Lot Number620700
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2023
Supplement Date Received by Manufacturer01/02/2024
Initial Report FDA Received Date09/14/2023
Supplement Report FDA Received Date01/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/11/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PLEASE SEE H10.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age62 YR
Patient SexMale